Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Had chest cold. Prescribed Augmentin. Having pain and swelling in chin and neck. Remedy?

User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 1846 Questions
Ive had a bad chest cold for a week. Went to doctor 3 days ago put me on Augmentom anti biotic. getting better
now i have some pain under chin its swollen and a slight stiff neck. This was the worst cold i have had. The swelling and back of neck pain started 2 days ago this cold is been seven days. have a slight fever for couple days but not now. What do you think of swelling under chin and back of neck?

Posted Mon, 1 Jul 2013 in General Health
Answered by Dr. Y V Siva Sankara Murty 54 minutes later

Thanks for writing to health care magic.

I can understand the problem you are facing.

It could be because of a infected lymph node. Some times infections of the throat can involve a regional lymph node resulting in pain and tenderness there. A physical examination by your doctor will help in identifying if it is a infected lymph node or not. Your doctor may order investigations like complete blood counts, throat swab for culture etc. Since you are already on a antibiotic your doctor may have to go for broad spectrum antibiotic after confirming the diagnosis.

Some times stiff neck can be a sign of meningitis (infection of the outer covering of the brain). If the symptom persists get your self examined by your doctor. (Particularly so if there is vomiting, high grade fever etc)

Continue to ask further queries as required.
Hope this helps.
Take care.
Dr Y V Siva Sankara Murty
Associate Professor of Pediatrics
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor